MAUDE Adverse Event Report: WARSAW ORTHOPEDICS FUSE ¿ SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

WARSAW ORTHOPEDICS FUSE ¿ SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 2881124
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product is not returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.
 
Event or Problem Description
It was reported that patient with central stenosis and grade i spondylolisthesis underwent transforaminal interbody fusion at levels l4-l5.Intra -op, cage broke off at 1/3 point where graft containment chamber begins.This occurred during rotation of implant.After placement the surgeon went to rotate the implant and the implant broke.No patient complications were reported.No revision surgery is performed yet.
 
Additional Manufacturer Narrative
X-ray review: intra operative films for l4-5 transforaminal lumbar interbody fusion show fracture of inter-body device which occurred during an "insert and rotate " technique.This technique is within the described surgical technique and ifu.Potential contributing factors include graft/disc space size mismatch and improper mounting on inserter device.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis : visual and microscopic examination of the returned portion of the implant identified torsional deformation at the inserter interface and vertical shearing of the implant ribs, consistent with torsional overload.The above observations are consistent with torsional overload.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
FUSE ¿ SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6566161
Report Number1030489-2017-01222
Device Sequence Number19113336
Product Code MAX
UDI-Device Identifier00643169245525
UDI-Public00643169245525
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K121288
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2024
Device Catalogue Number2881124
Device Lot Number0523936W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2017
Initial Date Received by Manufacturer 05/09/2017
Supplement Date Received by ManufacturerNot provided
Not provided
06/19/2017
Initial Report FDA Received Date05/15/2017
Supplement Report FDA Received Date05/15/2017
06/23/2017
10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR